2002 年 15 巻 3 号 p. 146-150
Cerebral embolism is one of the major complications associated with hepatic arterial chemotherapy using percutaneous catheter placement with an implantable port. We report a case of “basilar top syndrome” after insertion of a heparin-coated catheter from the left subclavian artery for treatment of multiple liver metastases.
A 47-year-old woman with hepatic metastases from sigmoid colon cancer was treated by hepatic artery infusion of 5-FU. The patient developed neurologic signs and symptoms including disorientation, aphasia and motor weakness in her right hand on July 4th, 2000. CT scan detected small low-density areas in the bilateral thalamus. B-mode (color duplex) ultrasonography displayed the catheter in the left subclavian artery. The catheter showed to-and-fro movement pulsatively synchronized with her respiration and heartbeat. Fast Fourier Doppler images detected the sounds of the catheter beating against the vessel wall. The patient recovered after treatment with low-dose heparin and aspirin.
In this case, it is possible that the thrombus migrated into the left vertebral artery from the surface of the catheter and/or the atheromatous plaque in the subclavian artery. B-mode ultrasonography was useful for diagnosing the etiology of the thrombus.